Kentucky, 2008Damaging Winds in Kentucky, June 22, 2008
June 22, 2008 · NWS LMK · 6 events in 4 counties and zones
A line of severe thunderstorms produced damaging winds across North Central Kentucky.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of severe thunderstorms produced damaging winds across North Central Kentucky.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 22, 1:00 PM CST, 50 minutes earlier.
Area forecast discussion, Jun 22, 1:00 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT SUN JUN 22 2008
.SHORT TERM (TONIGHT AND MONDAY)...
AS EXPECTED...CU FIELD HAS BEEN SUPPRESSED OVER CENTRAL KY EARLY
THIS AFTERNOON AS HEATING AND RESULTANT STEEPENING BOUNDARY LAYER
LAPSE RATES HAS CAUSED DRY LOW LEVEL AIR TO MIX DOWN TO SFC. AS A
RESULT...SFC DEWPOINTS WHICH WERE IN LOWER 60S THIS MORNING HAVE
DROPPED TO THE LOWER 50S AT THIS TIME...WITH SFC BASED LI VALUES
ONLY ABOUT -1 HERE. HOWEVER...SFC DEWPOINTS INCREASE AGAIN JUST TO
THE NORRTH ASSOCIATED WITH BAND OF CLOUDS AND FORCING OVER SRN IN
AND SRN IL AHEAD OF SHORTWAVE TROF ALOFT. TSTMS HAVE BEGUN TO
DEVELOP ON LEADING EDGE OF THESE CLOUDS WITHIN LI GRADIENT ZONE OVER
SRN IN. ACTIVITY SHOULD CONTINUE TO INCREASE AND MOVE SEWD INTO
PARTS OF CNTRL KY LATE THIS AFTERNOON AND EVENING. GIVEN MORNING
SOUNDINGS AND A LOOK AT A COUPLE OF ACARS SOUNDINGS SUGGEST THAT
SEVERE MICROBURST POTENTIAL REMAINS POSSIBLE FROM THE STRONGEST
CELLS WITH HAIL AND STRONG WINDS.
MOST CELLS SHOULD DISSIPATE LATER THIS EVENING AS INSTABILITY WANES.
HOWEVER...BOTH 12Z NAM-WRF (AND NAM-NMM CORE) AND GFS SUGGEST
ELEVATED STEEP LAPSE RATES WILL REMAIN OVER S-CNTRL KY LATE TONIGHT
AND MONDAY MORNING WITH ISOLATED OR SCT ELEVATED TSTMS POSSIBLE.
ON MONDAY...STRONG TROFING ALOFT WILL CONTINUE OVER FORECAST AREA
WITH H5 TEMPS PREDICTED TO BE AROUND -16C. COLD MID LEVEL TEMPS
COMBINED WITH DIURNAL LOW-LEVEL HEATING AND PRESENCE OF A WEAK
FRONTAL/CONVERGENCE BOUNDARY SHOULD RESULT IN DEVELOPMENT OF SCT
AFTERNOON TSTMS...ESPECIALLY OVER ERN AREAS...WITH SMALL HAIL AND
LOCALLY GUSTY WINDS AGAIN A POSSIBILITY. ANY TSTMS SHOULD DISSIPATE
QUICKLY WITH LOSS OF HEATING BY MONDAY EVENING.
.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...
MONDAY NIGHT THROUGH TUESDAY NIGHT
SFC RIDGING WILL BUILD INTO THE REGION FROM THE WEST ALLOWING SKIES
TO CLEAR AND KEEP THE WEATHER DRY MONDAY NIGHT THROUGH TUESDAY
NIGHT. AFTER MORNING LOWS IN THE UPPER 50S...WE EXPECT TEMPERATURES
TO REBOUND INTO THE LOWER 80S ACROSS THE NORTHEAST WITH MID 80S
ACROSS THE CENTRAL AND SOUTHWEST PORTIONS OF THE FORECAT AREA (FA).
OVERNIGHT LOWS WILL DROP BACK INTO THE UPPER 50S TO THE LOWER 60S
TUESDAY NIGHT.
WEDNESDAY THROUGH SUNDAY...
LONG TERM MODEL SOLUTIONS CONTINUE TO BE IN PRETTY GOOD AGREEMENT
THROUGH THE PD. OVERALL FLOW PATTERN LOOKS TO BE SIMILAR TO WHAT WE
SAW YESTERDAY. SYNOPTIC FLOW PATTERN WILL TAKE ON A RIDGE IN THE
WEST WITH A BROAD TROF IN THE EAST WHICH WILL RESULT IN A GENERAL
NORTHWEST TO WEST-NORTHWEST FLOW ACROSS THE OHIO VALLEY.
OVERALL WEATHER PATTERN WILL BECOME MORE ACTIVE AS THE WEEK GOES ON
WITH SEVERAL VORTICITY MAXIMA CRUISING THROUGH THE FLOW. THE EXACT
TIMING OF THESE WAVES IS RATHER DIFFICULT AT THIS TIME FRAME.
HOWEVER IT DOES APPEAR THAT ONE WAVE WILL AFFECT THE REGION LATE
WEDNESDAY WITH A SECONDARY ONE CRUISING IN AROUND FRIDAY AND THEN
YET ANOTHER ONE AROUND LATE SUNDAY. WITH EACH WAVE...WE EXPECT A
CLUSTER OF STORMS ASSOCIATED WITH THEM...HOWEVER...EVEN IN THE
ABSENCE OF THE VORTS...STRONG DAYTIME HEATING COMBINED WITH
INCREASING INSTABILITY WILL RESULT IN DIURNAL CONVECTION ACROSS THE
REGION. THEREFORE...WILL BE KEEPING A DAILY CHANCE OF SHOWERS AND
THUNDERSTORMS IN THE FCST FOR WED-SUN...WITH THE BEST CHANCES MAINLY
IN THE AFTERNOON AND EVENING HOURS.
WITH INCREASING HEIGHTS...AM EXPECTING ANOTHER MODERATING TREND IN
TEMPS. TEMPS SHOULD RUN SLIGHTLY ABOVE NORMAL FOR THE PERIOD WITH
AFTERNOON READINGS TOPPING OUT IN THE MID TO UPPER 80S AND OVERNIGHT
LOWS IN THE MID TO UPPER 60S. GENERALLY STAYED PRETTY CLOSE TO THE
GFS ENSEMBLE MOS THROUGH THE PD...WHICH MAINTAINS EXCELLENT
CONTINUITY WITH THE PREVIOUS FCST.
&&
.AVIATION (18Z TAFS)...
CU FIELD DEVELOPING AT THIS TIME OVER MUCH OF FCST AREA...WITH MOST
PRONOUNCED CU S AND E OF BWG AND LEX. MEANWHILE...MORE SUBSTANTIAL
CLOUDS CURRENTLY MOVING SEWD OVER SRN IL AND WRN IN AHEAD OF A
SHORTWAVE TROF JUST TO W OF CLOUD AXIS. SCT TSTMS BEGINNING TO
DEVELOP JUST AHEAD OF CLOUD AXIS IN AREA OF HEATING. THESE WILL MOVE
SEWD WITH ADDITIONAL SCT TSTM DEVELOPMENT EXPECTED THIS AFTERNOON.
TSTMS SHOULD REMAIN SCT FOR THE MOST PART...SO WILL INCLUDE VCTS IN
TAF SITES STARTING MID TO LATE AFTERNOON AND ENDING LATER THIS
EVENING. PREVAILING WIND WILL BE SW TO W AROUND 10 KTS OR LESS...BUT
ISOLATED WIND GUSTS OF 30-40 KTS ARE POSSIBLE WITH THE STRONGEST
CELLS. OVERNIGHT...COULD AGAIN SEE AREAS OF MVFR IN FOG/HAZE TOWARD
DAYBREAK.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
SHORT TERM...TWF
LONG TERM....MJ
AVIATION.....TWF
Hazardous weather outlook, Jun 22, 9:30 AM CST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1130 AM EDT SUN JUN 22 2008
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-230900-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1130 AM EDT SUN JUN 22 2008 /1030 AM CDT SUN JUN 22 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING OVER
THE ENTIRE AREA...WITH THE BEST CHANCE OVER SOUTH CENTRAL INDIANA
AND NORTH-CENTRAL AND EAST-CENTRAL KENTUCKY AFTER 2 PM. SOME OF THE
STORMS COULD PRODUCE ISOLATED DAMAGING WINDS AND HAIL. DANGEROUS
CLOUD-TO-GROUND LIGHTNING AND BRIEF HEAVY RAIN ALSO WILL OCCUR.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY MAINLY
IN THE AFTERNOON. A FEW OF THESE STORMS COULD BE SEVERE MAINLY OVER
SOUTH CENTRAL KENTUCKY AND THE BLUEGRASS REGION IN KENTUCKY. THE
MAIN HAZARD FROM THESE STORMS WILL BE HAIL...HOWEVER THEY WILL ALSO
CONTAIN GUSTY WINDS AND CLOUD-TO-GROUND LIGHTNING.
A DAILY CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IS EXPECTED
ACROSS THE AREA FOR WEDNESDAY THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF STRONG WINDS AND
HAIL TO THE NATIONAL WEATHER SERVICE.
TWF
In the hours before
Special weather statement, Jun 22, 12:45 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
245 PM EDT SUN JUN 22 2008
INZ084-089-090-KYZ025-221930-
CRAWFORD-HARRISON-MEADE-PERRY-
245 PM EDT SUN JUN 22 2008
...STRONG THUNDERSTORMS OVER PERRY AND CRAWFORD COUNTIES...
AT 241 PM EDT/141 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ENGLISH
TO 10 MILES SOUTHWEST OF ENGLISH TO 7 MILES NORTHEAST OF SANTA
CLAUS...AND MOVING SOUTHEAST AT 22 MPH.
FREQUENT DEADLY LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN
THREE MILES...AND SMALL PEA OR MARBLE SIZE HAIL...ARE EXPECTED WITH
THESE STORMS.
THESE STORMS WILL BE...
NEAR CORYDON BY 330 PM EDT.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
SLD/NF
Special weather statement, Jun 22, 1:25 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
325 PM EDT SUN JUN 22 2008
INZ089-KYZ023>027-222000-
BRECKINRIDGE-GRAYSON-HANCOCK-MEADE-OHIO-PERRY-
225 PM CDT SUN JUN 22 2008
...STRONG THUNDERSTORMS CONTINUE...
AT 320 PM EDT/220 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12
MILES SOUTH OF ENGLISH TO 11 MILES NORTHEAST OF CANNELTON TO 7 MILES
NORTHEAST OF WHITESVILLE...OR ALONG A LINE EXTENDING FROM 35 MILES
WEST OF LOUISVILLE TO 28 MILES EAST OF ROCKPORT TO 19 MILES SOUTHEAST
OF ROCKPORT...AND MOVING NORTHEAST AT 26 MPH.
FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 45 MPH... ARE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE...
NEAR LEITCHFIELD BY 235 PM CDT.
NEAR HARDINSBURG BY 240 PM CDT
NEAR BRANDENBURG BY 345 PM EDT
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.
RL
Thunderstorm Wind, Breckinridge
- When
- June 22, 1:50 PM CST
- Where
- Breckinridge County, 2.07 mi N of Hardinsburg Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.810, -86.450
A few trees down...on over a road near Hardinsburg.
Thunderstorm Wind, Breckinridge
- When
- June 22, 1:55 PM CST
- Where
- Breckinridge County, Custer
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.730, -86.250
Tree reported down across Highway 86 near Custer.
Thunderstorm Wind, Hardin
- When
- June 22, 3:00 PM EST
- Where
- Hardin County, 0.55 mi W of Rogersville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.820, -85.940
Tree in roadway in front of North Hardin High School. Window awning and limbs also in roadway.
Thunderstorm Wind, Breckinridge
- When
- June 22, 2:25 PM CST
- Where
- Breckinridge County, 2.97 mi SSW of Mystic
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.860, -86.450
Trees down over roadway in Sample, KY.
Thunderstorm Wind, Bullitt
- When
- June 22, 3:39 PM EST
- Where
- Bullitt County, Lebanon Jct
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.830, -85.730
Trees and power lines reported down.
Thunderstorm Wind, Nelson
- When
- June 22, 3:45 PM EST
- Where
- Nelson County, 0.88 mi SE of Bardstown
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.810, -85.460
Trees downed all across Bardstown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Florida, June 22 to 24, 20081 death · 3 injured · $41,000 · 56 kt wind · 5 events
- Hail and Damaging Winds in Massachusetts, June 22, 20081 death · $38,000 · 1 in hail · 9 events
- Hail and Lightning Strike in Indiana, June 22, 2008$1.0 million · 1.75 in hail · 17 events
- Hail in Ohio, June 22, 2008$200,000 · 1.75 in hail · 49 events
- Hail and Damaging Winds in Georgia, June 22, 2008$1.0 million · 1.75 in hail · 8 events
- Hail in West Virginia, June 22, 2008$115,000 · 2 in hail · 45 events
- Tornado and Flash Flood in Michigan, June 22 to 23, 2008$150,000 · EF1 · 13 events
- Hail and Damaging Winds in South Carolina, June 22, 2008$350,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Virginia, June 22, 2008$209,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Virginia, June 22, 2008$15,000 · 1.75 in hail · 64 events
- Lightning Strike in New York, June 22, 2008$200,000 · 1 event
- Hail and Damaging Winds in North Carolina, June 22, 2008$50,000 · 1 in hail · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 103245, 103246, 103247, 103248, 103249, 103250.